# SDR CA130903007

- Difficulty date: July 28, 2013
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Cessna 560XL
- Aircraft time: 4,790 hours
- Engine: Pwa PW545A
- System (JASC): 7261 · Turbine Engine Oil System
- Part: Carbon Seal
- Condition: Distressed
- Location: Nr 4
- Stage of operation: CL
- How discovered: O
- Nature of condition: J
- Precautionary procedure: E

## Discrepancy

(CAN) ON DEPARTURE,  OBSERVED OIL PRESSURE DECREASING AND LOW OIL PRESSURE WARNING LIGHT, ENGINE SHUT DOWN AND DIVERSION CARRIED OUT TO WHITE PLAINS, NEW YORK. CESSNA MOBIL REPAIR UNIT RAN THE ENGINE WITH MASTER OIL PRESSURE GAUGES INSTALLED AND COULD NOT FIND ANY FAULTS, PRATT AND WHITTNEY CONSULTED AND IT WAS DECIDED THAT THE ENGINE SHOULD BE RETURNED TO THERE OVERHAUL FACILITY FOR FURTHER INVESTIGATION, ENGINE REPLACED AND AS OF THIS TIME WE ARE AWAITING A TEAR DOWN REPORT.  THE FOLLOWING WAS REPORTED BY P&W: THE ENGINE WAS REMOVED FROM A CESSNA CITATION XLS AS A RESULT OF A REPORTED LOW OIL PRESSURE WARNING AND SUBSEQUENT PILOT COMMANDED IN-FLIGHT SHUTDOWN. THE AIRCRAFT WAS RETURNED TO POINT OF DEPARTURE WHERE AN UNEVENTFUL SINGLE ENGINE LANDING WAS PERFORMED. REPORTED ON-WING TROUBLESHOOTING COULD NOT DUPLICATE OR IDENTIFY ANY OIL SYSTEM FAULT.   THE ENGINE WAS INDUCTED AND VISUALLY INSPECTED AND FOUND UNREMARKABLE. THE BREATHER TUBE WAS REMOVED REVEALING POOLED OIL. THE OIL PUMP WAS REMOVED AND STATIC LEAK CHECKED. THE LEAK CHECK WAS UNACCEPTABLE.  THE ENGINE WAS SYSTEMATICALLY DISASSEMBLED TO ACCESS THE NO. 4 BEARING AREA. OIL WAS NOTED IN THE HIGH PRESSURE TURBINE DISK BORE. THE DIFFUSER CASE WAS REMOVED, REVEALING OIL LEAKAGE FROM BOTH THE FRONT AND REAR NO. 4 BEARING CARBON SEALS. BOTH SEALS EXHIBITED WEAR ON THE CARBON ELEMENT SEALING DIAMETER. THE SEALS WERE REMOVED AND DIMENSIONALLY INSPECTED. BOTH SEALS EXHIBITED AN OVERSIZE CONDITION AS WELL AS AN OUT OF ROUND CONDITION OF THE CARBON ELEMENT. THE FRONT SEAL WAS DISASSEMBLED REVEALING RELATIVE CIRCUMFERENTIAL MOVEMENT OF THE DETAIL COMPONENTS.  THE LOSS OF OIL PRESSURE IS A RESULT OF THE DISTRESS TO THE NR 4 BEARING CARBON SEALS.
